Thunderstorm Wind, Ballard
- When
- June 17, 1:40 PM CST
- Where
- Ballard County, Barlow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.050, -89.050
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 17, 1:00 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SAT JUN 17 2006 .DISCUSSION... LARGE SWATH OF TROPICAL MOISTURE UPSTREAM...AS SEEN VIA WV LOOP AND RADAR MOSAIC...POISED TO LIFT NORTHWARD INTO PAH FA UNIMPEDED TONIGHT-TOMORROW AS UPPER BRIDGE BREAKS DOWN/MOVES EAST. MOS NOW PAINTING CATEGORICAL POPS ALL MODELS AND WE HAVE ADJUSTED THE GRIDS/ZONES ACCORDINGLY. SOUNDINGS REFLECT HIGH PWS IN INCREASINGLY MOIST/UNSTABLE ENVIRO W/ PRIMARY THREAT LOCALLY HEAVY RAIN WITH A LESSER HAIL/DAMAGING WIND THREAT...HENCE THE GEN RISK FROM SPC. AFTER TOMORROW THE MODELS ARE TRENDING TOWARD A DAMPENING LIFT OUT OF THE UPPER TROF AND EVENTUAL USHERING THRU OF PCPN...WL KEEP PCPN CHANCES LINGERING TIL THIS FEATURE IS MODELLED TO BE ENTIRELY OUT OF FA...WHICH LOOKS LIKE WELL KEEP AT LEAST A SMALLISH CHANCE GOING THRU MON NIGHT. BY TUE UPPER HEIGHTS ARE ON THE RISE AND THE SURFACE HIGH IS HELPING DRIER AIR WORK IN BEHIND THE DEPARTED TROF...SO WE GO DRY BUT NOT REALLY COOLER...MORE SUMMER-LIKE WEATHER THEN ON TAP FOR THE REMAINDER OF THE WORKWEEK. BY THU ANOTHER WEAK TROF DROPS SOUTH OUT OF THE PRIMARY UPPER FLOW AND HELPS TO REINTRODUCE AT LEAST A SMALL CHANCE OF THUNDER THU-FRI. THE GFS WORKS IT ON THRU BY/BEFORE SAT SO WE WENT DRY AGAIN FOR DAY 7. THE MOS IS CLOSE ENOUGH AMONGST ALL 3 MODELS GIVEN THEIR PROCLIVITY TO GO TOWARD A MORE PROGRESSIVE NEAR TO MEDIUM RANGE SOLUTION WITH THE EWARD MOVEMENT OF THE WEAKENING UPPER TROF. WE LIKE WARM SIDE NOS GIVEN OUR ANTICIPATED TROPICAL LIKE AIRMASS...BLENDING INTO THE LATEST OFFERING OF THE MEX MOS AS SEEN THRU THE COLLABORATIVE PICTURE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 451 AM CDT SAT JUN 17 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 451 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THUNDERSTORM CHANCES WILL BE HIGHEST OVER THE WEST HALF OF THE QUAD STATE REGION. THOUGH THE RISK OF SEVERE STORMS IS LOW...SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN TONIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. ONCE AGAIN...THE RISK OF SEVERE STORMS WILL BE LOW. HOWEVER...LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH ANY THUNDERSTORM. IF THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION...SOME FLOODING OF ROADS AND STREAMS MAY OCCUR. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY. HOWEVER... THE RISK OF ORGANIZED SEVERE WEATHER LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD REPORT ANY ACCOUNTS OF FLOODING OR VERY HEAVY RAIN DURING THE NEXT FEW DAYS.
The Paducah radar (KPAH), 25 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517581.